Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 23, 2014, 10:37:17 AM

Login with username, password and session length


Members
  • Total Members: 22247
  • Latest: d18p
Stats
  • Total Posts: 621117
  • Total Topics: 46783
  • Online Today: 223
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: high blood pressure the result of PI regime? suggestions?  (Read 3364 times)

0 Members and 1 Guest are viewing this topic.

Offline akcol

  • Member
  • Posts: 18
high blood pressure the result of PI regime? suggestions?
« on: June 15, 2006, 01:50:57 PM »
Hi All,
Is anyone registering high blood pressure as a direct result of NNRTI or PI based HAART?
My fiance, with HIV since 1983, on a recent new HAART switch regime: (Reyataz, Combivir, Norvir for two months) from Sustiva and Combivir, (two years) has been registering high blood pressure for a few months now. He does take medication for asthma, and infuses with Factor 8 products for Hemophilia.  We are aware that all of these medications can cause high blood presuure, let alone the daily stress of our particular lives with these challenges.
We're working on improving this particular aspect of health right now, and wonder if others are experiencing high blood pressure relief from additional health lifestyle measures or blood pressure medications that will work with Reyataz/Combivir/Combivir?
Thank you for your help, and best health to you!
akcol.

Offline newt

  • Member
  • Posts: 3,869
  • the one and original newt
Re: high blood pressure the result of PI regime? suggestions?
« Reply #1 on: June 16, 2006, 09:39:18 AM »
Your hubby's blood pressure is less to be related directly to his current combo than his age, body mass index and stuff like smoking. 

Increased blood pressure does happen though for people on combo long-term, sometimes realted to diabetes and changes in (lipids) blood fats, which can be causes by some combos, and also by having HIV long-term perhaps.  No-one is quite sure....  Reyataz is the most favourable PI re: blood pressure increases etc (chances are 5 x less likely than Kaletra, for example), and generally good on lipids.  Sustiva, however, raises triglycerides, and these might take a while to drop after a switch.

- matt
"The object is to be a well patient, not a good patient"

Offline chrism1973

  • Member
  • Posts: 38
Re: high blood pressure the result of PI regime? suggestions?
« Reply #2 on: June 19, 2006, 06:40:18 AM »
what meds is your other half on for asthma?? I know flovent and reyataz have a med interaction that will raise the blood pressure.I was on that when i wnet to a PI based regimen and had to stop the flovent.
Chrism
Love yourself,love life and live.

Offline doyourowndamndishes

  • Member
  • Posts: 85
Re: high blood pressure the result of PI regime? suggestions?
« Reply #3 on: June 19, 2006, 10:27:57 AM »
Hey akcol,

I've been on PI therapy for 5 years now and never have had a problem with high blood pressure.  In fact, I have extremely low blood pressure (get dizzy if I stand up too quickly and crap like that). The PIs did screw up my hdl, ldl and tryglicerides till I switched Kaletra for Atazanavir.  Fish oils can help but not sure about the BP.  Diet, exercise, smoking and other "lifestyle" choices may be more of a factor as Matt had previously mentioned. 

Sorry, I wish I could be of more help.

Cheers,

Alan
"All that we are is theresult of what we have thought." -Buddha

Offline allopathicholistic

  • Member
  • Posts: 3,258
Re: high blood pressure the result of PI regime? suggestions?
« Reply #4 on: June 19, 2006, 11:24:28 AM »
re; asthma

during the time i was on reyataz the doc thought it fine to give me an Rx for

albuterol

it's a fast acting inhaler a.k.a. bronchodialator

Offline akcol

  • Member
  • Posts: 18
Re: high blood pressure the result of PI regime? suggestions?
« Reply #5 on: July 22, 2006, 11:19:18 AM »
the ashtma meds may be the culprit, having switched from Advair to Serevent and a second inhaler - the name of which I can't think of at this moment. He uses Flonase as well, and for our extreme allergy season here, a claritin D.

Something is making his heartwork more, and he's getting higher and higher pressure. Which he thinks add to the stress, which in turn, increases heart rate.
Beyond the crazy crisis we al go through with such sets of challenges, dealing with them with grace and strength, we may look for blood pressure med to give his heart a break.
Any recommendations and cautions with this therapy: Combiir, Reyataz, Norvir re: high blood pressure?

Also, Reyataz jaundice aside, how about this signicifant weight gain on his face and belly. Wow. It just showed up at about the two weeks off mark from the susutiva swutch, into his present Pi based regimez: reyataz and norvir/combivr regime.
Suggestions?


Thanks, and have a better day
akcol.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.